User Tag List

Page 1 of 2 12 LastLast
Results 1 to 7 of 9

Thread: Overdose

  
  1. #1
    Senior Member Achievements:
    VeteranTagger First Class1000 Experience PointsCreated Blog entry
    Awards:
    Master Tagger
    Butterfly's Avatar

    Join Date
    Oct 2008
    Posts
    135
    Country
    UK
    Gender
    Female
    Blog Entries
    1

    Overdose

    I was just wondering in the case of MOST related drugs for these issues, if by chance you overdose by taking too much what are the likely side effects? Are they life threatening?

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19

    Re: Overdose

    With thyroxine, if it's a bit of overdose, it shouldnt cause that much of a harm apart from a few palpitations and shakiness.

    Cortef on the other hand which is widely used to treat fatigued adrenals, may have some very dangerous side affects if taken in large quantities.

    Also if it's taken more than 30mcg, usually it suppress the production of natural cortisol from adrenals hence adrenals may stop working at all.

  3. #3
    Junior Member Achievements:
    Veteran1000 Experience Points
    jellybean's Avatar

    Join Date
    Nov 2008
    Posts
    11
    Country
    UK
    Gender
    Female

    Re: Overdose

    Quote Originally Posted by SiD
    With thyroxine, if it's a bit of overdose, it shouldnt cause that much of a harm apart from a few palpitations and shakiness.

    Cortef on the other hand which is widely used to treat fatigued adrenals, may have some very dangerous side affects if taken in large quantities.
    According to the following link from the BMJ a whole weekly dose of Thyroxine taken all at once will not cause any harm

    http://pmj.bmj.com/cgi/content/abstract/83/984/e3

    As someone who became cushingoid with over-replacement of Hydrocortisone I would recommend extreme caution - it can be the devil itself to get off
    Jellybean

  4. #4
    Senior Member Achievements:
    VeteranTagger First Class1000 Experience PointsCreated Blog entry
    Awards:
    Master Tagger
    Butterfly's Avatar

    Join Date
    Oct 2008
    Posts
    135
    Country
    UK
    Gender
    Female
    Blog Entries
    1

    Re: Overdose

    That is great info SID.

    whole weekly dose of Thyroxine taken all at once will not cause any harm
    I guess a weekly dose is not much then because any kind of medicine in the body must show some kind of effect.

  5. #5
    Junior Member Achievements:
    Veteran1000 Experience Points
    marsaday's Avatar

    Join Date
    Nov 2008
    Posts
    26
    Country
    UK
    Gender
    Male

    Re: Overdose

    jellybean

    how much HC were you on? i am having problems at the moment with my adrenals and have been on HC since august with fantastic results. i am now going backwards and am very worried. i have been taking 3x5mg a day.

    i now have stress symptoms coming back and so am thinking of going up to 20mg a day spread out.

    i wonder if the Hc i have been taking has damaged me in any way now i am experiencing some problems again.

    i must add i have been under a huge amount of stress since late september because of the stock market tanking. i have lost a lot of money and this has really affected how i am doing. the HC was working so well, even when all was falling down in sep/oct. things have stabilized now, but i am only just becoming ill. i wonder is it a delayed reaction to what has happened.

    any way i am very troubled at the moment and i really dont need my adrenals packing up again. i dont know how i will go on.

  6. #6
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19

    Re: Overdose

    Hi marsaday

    Hello there and welcome to the forums

    It's not just you who has lost a lot of money in stocks, it's a lot including myself as well but nothing you can do about it. In my case, nothing takes priority apart from my health now and money comes and goes all the time.

    They say you never learn and even this year when I thought we have hit rock bottom, stocks went down again Have got to stop playing this game I guess.

    I hope you are using HC under doctor's supervision and 15mcg is quite small dosage. I am not sure if you ever had adrenal stress index or any other tests done before you started on HC as it is quite strong for people who dont need it.

    I am on 25mcg / day and coping quite well but then adrenal my adrenals were really exhauseted. I am planning to wean off after a few weeks so cannot really tell you much about coming off it.

    Ric has been on it for a while and I guess it was even higher dose ot 30mcg, he is off now and feeling better.

    If your thyroid levels are not optimum, your adrenals are going to stress out again qucikly as adrneals and thyroid connection goes together. Make sure that your other hormones are at optimum level and then you can start weaning off HC slowly and replace it with Isocort or Nutri-Adrenal Extra type lower strength products for a while.

    Good Luck thumbup

  7. #7
    Junior Member Achievements:
    Veteran1000 Experience Points
    marsaday's Avatar

    Join Date
    Nov 2008
    Posts
    26
    Country
    UK
    Gender
    Male

    Re: Overdose

    thanks sid, i am sure there are many having a tough time out there. i mean not only with shares, but i suppose actually loosing their jobs and houses. i do fear it will get much worse next year, so just hope i can cope with what is thrown at me.

    i have taken an extra 5mg of HC at lunch today and feel much better. the HC works very quickly for me and so i realise my adrenals have been saying "please give me some more help". i will see how i go taking 20mg a day now.

    i have seen Dr Peatfield and read his book so understand how the adrenals/thyroid connections work. i am so much better health wise since april of this yr when i found out about my low thyroid and testosterone levels. ever since then i have researched and found dr P. and basically fought for my health back after 15 yrs. my thyroid is back to normal as is the testosterone and it is all because i have helped out my adrenals with HC.

    so i am happy to say all is well again after the wobbles i have been experiencing for the last few weeks. i hope as time moves on i will become less stressed and will be able to reduce the HC as you say. for now this is probably a while away.

    i will keep this thread posted because my experience will hopefully help others out as well.

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 06:52 PM.